Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Hard lump where meth was injected, burning, itching, painful arm, cannot straighten it. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6592 Questions
hard lump where metg was injected in veinmy friend has been injecting drugs for about 4 months now and she isn't real good at it. she usually had her boyfriend do it but be refuses to now. so almost everytime she injects Meth sshe gets a large lump and it's extremely hard and she says it Burns and itchs really bad. now her arm constantly hurts and she can't put it straight. what should she do?
Posted Wed, 5 Sep 2012 in Drug Abuse
Answered by Dr. Pavan Kumar Gupta 38 minutes later
Thanks for the query.
You seem to be suffering from phlebitis. 
Phlebitis  is a condition in which a vein becomes inflamed.This generally happens because of use of blunt needles,poor technique of injecting and use of irritating intravenous chemicals like METH. The inflammation may cause pain and swelling. When the inflammation is caused by a blood clot or thrombus, it is called thrombophlebitis.
  Thrombophlebitis usually occurs in leg veins, but it may also affect the veins in the arms. 
There are two sets of veins in the arms and legs, 1) the superficial veins that run just under the skin, and 2) the XXXXXXX veins. 

Superficial phlebitis affects veins on the skin surface. 
If the doctor makes the diagnosis of superficial phlebitis, the treatment includes warm compresses and anti-inflammatory medications such as ibuprofen.  
If there is a skin infection associated with the superficial phlebitis, antibiotics may be prescribed. 
You must consult your doctor and get the required treatment as early as possible because it may lead to complete blockage of vein and may result in gangrene also.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor